Font Size
A
A
A
...
8
...

Eye Allergies (cont.)

Eye Allergy Medications

Patient Comments

Prescription eyedrops are generally very effective and safe, since they are applied topically and have few if any systemic side effects. Most eyedrops can be used once to twice daily and help not only with relieving symptoms but can also prevent symptoms. Some common allergy eyedrops include

An ophthalmologist may prescribe cyclosporine A (Restasis). By helping to reduce the inflammatory and/or allergic reaction, cyclosporine A may help decrease the symptoms.

For more serious cases, topical ophthalmic corticosteroids can also be used. However, many of the older corticosteroids are associated with eye side effects with long-term use. The newer ophthalmic corticosteroids have a much lower risk of side effects. Some common topical ophthalmic corticosteroids are

Medically Reviewed by a Doctor on 5/27/2015

Must Read Articles Related to Eye Allergies

Allergic Reaction
Allergic Reaction An allergic reaction is an overreaction to a harmless substance. Symptoms and signs of an allergic reaction include hives, rashes, swelling, itching, wheezing, ...learn more >>
Allergy Shots
Allergy Shots Some allergens are simply impossible to avoid. You cannot live a normal life and completely avoid pollen, dust mites, mold spores, and certain other common trig...learn more >>
Drug Allergy
Drug Allergy Allergic reaction is an uncommon and unwanted side effect of medication. Several different types of allergic reactions can occur. Reactions to drugs range from ...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Eye Allergies:

Eye Allergies - Symptoms and Signs

What are your eye allergy symptoms and signs?

Eye Allergies - Medications

What medications effectively treat your eye allergies?




Read What Your Physician is Reading on Medscape

Keratoconus »

Keratoconus (KC) is a progressive, noninflammatory, bilateral (but usually asymmetrical) disease of the cornea, characterized by paraxial stromal thinning that leads to corneal surface distortion.

Read More on Medscape Reference »


Medical Dictionary